I found out, reading things on the web, that another med I am on can have side effects and nasty withdrawal. I've been on it for a while, since before the hospital, and I am thinking it may ne responsible for some of the leg muscle stuff. I looked up side effects Tuesday night, decided it wasn't working well enough to risk it, decided to quit it, then looked up withdrawal Wednesday night...yikes. It can be bad. I'm freaked out a little by the decision, and haven't decided what to do yet. I'm about a day and a half off it.
I did decide not to sit on my pain meds dose. The strengths that I have can be split to reduce the dose by 7 1/2 mg. I wanted to do 5mg, but decided to try the 7.5mg reduction and see if I make it to my doctor appointment and how I feel. If I am doing okay then, I can ask him to write for the next step down.
Today was day three. I had some anxiety today, and a few tears. I feel okay now, getting into bed. I hope it doesn't get worse than this.
One place online was a chat board with lots of anecdotal info on withdrawal from certain prescription drugs, abused or not. It certainly is a good source for possible withdrawal symptoms, but a lot of the posters seem to have been or be going through some serious withdrawal, some from high or long term prescribed dosage, some addiction. It didn't seem like they were seeking a high or recreational use, but prescribed doses got them to the point of dependence and withdrawal. It kinda creeped me out. Doses were prescribed higher than mine and over long term, and I want to get out before I'm in that deep.
One of the drugs in my arsenal, one I took for a couple of weeks then dropped, is a dopamine agonist and the addict board mentioned this as a bad combination with opioid (sp) withdrawal. I actually should probably go there again and make some notes before I see my doctor.
Another step I'm trying to may, six months into a year of being eligible, is to use my Silver Sneakers membership at the gym nearby. Someone I know teaches the movement and motion aquatics class three days a week. I think that would be good for me. I finally worked myself up to going doen there and signing up on Wednesday. The young man helping me behind the counter couldn't find my name in the system and sent me away with a phone number to call. I called when I got home, they found me right away. She put me on hold and called the gym, and this time the gym found me right away. The guy helping me had apparently typed in my birthday incorrectly (this was the only piece of info he had to type) and didn't have the skill, presence of mind or common courtesy to verify, with standing in front of him. I hope I don't get him when I go in tomorrow. I'm going to try tomorrow. I have to also call a number there my friend who teaches there gave me to get a cheap 3-month pass for my boy while school is out and he has no job. I can use his help getting there, and he can use the exercise. So hopefully I can get up and get myself psyched up to make that call and go back in again.
How do people cope with the twilight years, of death approaching? How does one get on with life when it's getting late in the game, especially when mobility is affected?
If I get off this pain med, my mobility may be further limited by increased pain. I think that is desirable over the anxiey and sobbing and worrying over things that could happen in a myriad of hypothetical situations and events. If I get through this, I will never want to cry again, and people will wonder why I never show emotion.
Fingers crossed for phone calls and Day 4.